Illinois, 2008

Flooding in Illinois, June 1 to 30, 2008

June 1 to 30, 2008 · NWS DVN · 8 events in 8 counties and zones

Major to record flooding occurred during the month of June 2008 with most forecast points above flood stage for the majority of the month. The flooding during this month was more prolific and severe than the flooding in April 2008, and the flooding in April had been the most prolific flood event since 1997.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Major to record flooding occurred during the month of June 2008 with most forecast points above flood stage for the majority of the month. The flooding during this month was more prolific and severe than the flooding in April 2008, and the flooding in April had been the most prolific flood event since 1997.

While some locations were still experiencing flooding as June began, many of the tributary rivers to the Mississippi in Iowa rose above flood stage during the first few days of the month. At locations that were already above flood stage, the rivers stopped their fall and began climbing again.

Persistent heavy rain from late May into early June resulted in record crests on the Cedar and Iowa Rivers in Iowa as well as other tributary rivers to the Mississippi River in eastern Iowa and southern Wisconsin. This resulted in record flooding on parts of the Mississippi River, even exceeding flood levels reached during the Great Flood of 1993 in some locations.

Both the Mississippi River and the Rock River rose above flood stage at most locations around June 10th. Most locations on the tributary rivers and the Mississippi River fell below flood stage during the last two-thirds of the month.

The Cedar, Iowa and Mississippi Rivers were hardest hit by this flooding. (The Mississippi River was most affected downstream of New Boston Lock and Dam 17.) All forecast points on the Cedar and Iowa Rivers saw record crests during the month. Three locations on the Mississippi River downstream of New Boston Lock and Dam 17 saw record crests. In some locations, the new record crests were considerably higher than the previous record crests. The most significant example was the Cedar River at Cedar Rapids, IA. The crest during this event was 31.12 ft set on 6/13/2008. The previous record crest was 20.00 feet set on 6/1/1851.

The crest on the Cedar River became increasingly higher as it moved through the eastern IA from Waterloo, IA because of additional rainfall. Additional heavy rainfall occurred between when the crest left the Waterloo area and when it arrived in the Cedar Rapids area. In addition, heavy rainfall led to flash flooding when the Cedar River crest reached Cedar Rapids. Unprecedented flooding occurred at many locations along the Cedar River, including the cities of Vinton and Cedar Rapids. According to the Cedar Rapids media, very preliminary damage estimates from this flood are estimated to be at least $750 million in that area alone. The damage estimate may go much higher.

On the Iowa River, water flowed over the spillway at the Corps of Engineer’s Coralville Reservoir for only the third time since the reservoir began operation on September 17, 1958. (The other two times occurred during the Great Flood of 1993.) Unprecedented flooding occurred downstream of Coralville Reservoir including the cities of Iowa City and Coralville. The University of Iowa sustained serious damage in Iowa City due to the flooding. The latest damage estimate from the University of Iowa is $230 million which is much higher than the $6 million in damages that occurred during the Great Flood of 1993.

Many roads in eastern Iowa and northwestern Illinois sustained severe damage from the flooding. The flooding also forced the closure of many roads including I-80, I-380 and US 34. On I-80, flood waters from the Cedar River flowed over the interstate resulting in its closure between interchanges #265 and #267. This location is between Iowa City, IA and Davenport, IA. The detour route was designated as US 61 to US 20 to I-35. This detour added 115 miles to the normal route.

In addition, flooding from Coralville Lake resulted in the closure of I-380 between interchanges #4 and #10. This location is between Cedar Rapids, IA and Iowa City, IA. The detour route for I-380 was designated as I-80 to I-35 to US 20 to I-380. This detour added 272 miles to the normal route.

As the record flooding pushed downstream on the Cedar and Iowa Rivers, it continued bringing unprecedented impacts to many locations along those rivers. Several levee breaches occurred on the Iowa River (below Columbus Junction, IA) and the Mississippi River (below New Boston IL LD17). A levee breach on the Mississippi River affected the Burlington, IA area. A levee breach on the Illinois side of the river resulted in the flooding of Gulfport, IL and the closure of the US Hwy 34 bridge.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 31, 2:20 PM CST, 9 hours 40 minutes earlier.

Area forecast discussion, May 31, 2:20 PM CST, 9 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT SAT MAY 31 2008

.SYNOPSIS...
REGION REMAINS WITHIN NORTHWEST FLOW. SEVERAL DISTURBANCES EMBEDDED WITHIN
FLOW TRIGGERING PCPN. ONE WEAK WAVE WAS EVIDENT IN WATER VAPOR
OVER SOUTH CENTRAL IA... PRODUCING SOME MID/HIGH CLOUDINESS IN WEAK WARM
ADVECTION. RIGHT ENTRANCE REGION OF JET THOUGH IN COMBINATION WITH
POSITIVE VORTICITY ADVECTION GENERATING FEW SHOWERS OVER NORTHERN MO.
MORE VIGOROUS WAVE SEEN DIVING DOWN THROUGH NORTHWEST MN AND COMBINED WITH
COLD POOL ALOFT /STEEP LAPSE RATES/ PRODUCING SCT TSRA WITH
THREAT FOR LARGE HAIL AND POSSIBLY STRONG GUSTY WINDS... WITH SEVERE
TSTM WATCH NOW OUT JUST TO OUR NORTH FROM FAR NORTHEAST IA THROUGH MUCH OF
CENTRAL MN.

&&

.SHORT TERM...TONIGHT AND SUNDAY...
ENHANCED CU FIELD SAGGING SOUTH THROUGH NORTHERN CWA ATTIM MAY SPAWN ISOLD
SHRA OR TSRA NEXT COUPLE OF HOURS... BUT BULK OF CONVECTION EXPECTED
NORTH/WEST OF CWA WITH COLD POOL AND GIVEN CLOSE PROXIMITY TO ASCENT FROM
SHORTWAVE DIVING THROUGH NORTHWEST MN. POTENTIAL FOR SOME OF THIS CONVECTION
CURRENTLY DEVELOPING OVER SOUTHEAST MN TO PROPAGATE INTO THE NORTHERN
CWA THIS EVE...BUT PAST PEAK HEATING AND LIKELY IN WEAKENING STAGES...SO THE
SEVERE THREAT LOOKS RATHER MINIMAL. KEPT FCST DRY OVERNIGHT THOUGH CANT
RULE OUT ISOLD SHOWERS IN CLOSE PROXIMITY TO NORTHERB COUNTIES WITH MN WAVE
TRAVERSING SOUTHEAST THROUGH WI. LITTLE CHANGE THERMALLY... THUS LOWS
TONIGHT SIMILAR TO LAST NIGHT WITH FEW M50S BUT FAIRLY WIDESPREAD U50S TO
L60S. LITTLE CHANGE ON SUNDAY WITH COLD POOL ALOFT...THOUGH MAIN CORE
TO OUR NORTH/EAST...AND CONVECTIVE TEMPS IN U70S TO AROUND 80... BUT DONT
SEE EVIDENCE OF COHERENT UPPER LEVEL TRIGGER WITH MN WAVE PASSING THROUGH
WI... AND FEEL PCPN CHCS BELOW MENTION IN FCST ATTIM. LITTLE CHANGE IN
AIRMASS WILL MEAN HIGH TEMPS SIMILAR TO THOSE OF TODAY... BUT A DEG OR TWO
WARMER IN SOME AREAS WITH MORE SUNSHINE.         ..MCCLURE..

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY...
OVERVIEW...THE MONTH OF JUNE TO START ACTIVE AS A MAJOR TROUGH TAKES
SHAPE IN THE WESTERN UNITED STATES EARLY TO MIDDLE PORTION OF NEXT
WEEK. THE TROUGH THEN LIFTS INTO THE MIDWEST BY THE END OF THE WEEK
FOLLOWED BY ANOTHER MAJOR TROUGH MOVING INTO THE WEST BEYOND THIS
PERIOD.  WITH PLENTIFUL GULF MOISTURE...INSTABILITY AND FAVORABLE
DYNAMICS THERE WILL BE AMPLE OPPORTUNITIES FOR THUNDERSTORMS. HEAVY
RAIN AND SEVERE WEATHER LIKELY BUT TRIED TO CONFINE THE BETTER
CHANCES FOR STORMS TO MONDAY NIGHT AND AGAIN THURSDAY AND THURSDAY
NIGHT WITH SMALLER CHANCES IN BETWEEN. HOWEVER TIMING MAY NEED TO BE
ADJUSTED AS WE GET CLOSER TO THE EVENTS.

.DETAILS...
A CONSISTENT SIGNAL BY THE OPERATIONAL MODELS IS THE POTENTIAL FOR
AT LEAST SEVERAL INCHES OF RAIN MONDAY NIGHT. SEVERE WEATHER IS ALSO
A THREAT EARLY IN THE MCS DEVELOPMENT. WITH MANY RIVERS IN FLOOD AND
STILL RISING AND SATURATED GROUND FROM TWO PREVIOUS HEAVY RAIN
EVENTS THIS PAST WEEK...THIS POTENTIALLY SERIOUS SITUATION WILL NEED
TO BE MONITORED. THE MOST VULNERABLE AREA WOULD BE THE NORTHERN HALF
OF OUR CWA WHERE THE MOST RAIN HAS FALLEN LATELY.

OPERATIONAL MODELS ALSO CONSISTENT ON A DEEP CYCLONE IN THE NORTHERN
PLAINS REGION LATER IN THE WEEK AS THE MAJOR TROUGH OUT WEST PUSHES
INTO THE MIDWEST. TEMPERATURES SHOULD WARM WELL INTO THE 80S AHEAD
OF A RATHER STRONG COLD FRONT. A STRONG WIND FIELD AND DECENT
DYNAMICS ASSOCIATED WITH THIS STORM SYSTEM WILL INCREASE THE RISK OF
SEVERE STORMS/HEAVY RAIN YET AGAIN.        ..HAASE..

&&

.AVIATION...
VFR CONDITIONS TO PERSIST THROUGH THE TAF CYCLE. ISOLD-SCT TSRA EXPECTED
OVER PORTIONS OF NORTHEAST IA AND NORTHERN IL TIL SUNSET IN ENHANCED
CUMULUS FIELD SAGGING SOUTH. KEPT JUST MENTION OF VCTS AT KDBQ TIL 03Z
GIVEN LIMITED COVERAGE AND LOW CONFIDENCE ON IMPACTING TERMINAL.
BULK OF PCPN EXPECTED TO DISSIPATE WITH LOSS OF HEATING... THOUGH CANT
RULE OUT ISOLD SHOWERS VCNTY OF KCID/KMLI TERMINALS LATER THIS EVE WITH
DECAYING REMNANTS. GUSTY NORTHWEST WINDS TO DROP OFF QUICKLY TO
AROUND 5 KTS SHORTLY AFTER SUNSET WHILE BACKING TO WEST AND SOUTHWEST.
WINDS THEN VEER TO NORTHWEST AND INCREASE ABOVE 10 KTS AFT 15Z WITH MIXING.
..MCCLURE..

&&

.HYDROLOGY...
SEVERAL TRIBUTARY RIVERS IN EASTERN IA (MAQUOKETA...CEDAR...IOWA AND
WAPSIPINICON) REMAIN ON THE RISE IN RESPONSE TO RECENT HEAVY RAIN.
THE MAQUOKETA RIVER AT MANCHESTER HAVING ALREADY CRESTED WILL
DROP BELOW FS LATE THIS AFTN. ISSUED FLOOD WARNING FOR THE
CEDAR RIVER AT CEDAR RAPIDS THIS MORNING WHERE MINOR FLOODING IS
EXPECTED. TWO OTHER POINTS KEEPING CLOSE EYE ON ARE VINTON AND LONE
TREE... WITH BOTH EXPECTED TO CREST IN THE NEXT 24 HOURS AROUND FS.
ALSO... WITH WAPSI AT INDEPENDENCE NOT HAVING REACHED FS... FCST
HAS BEEN REVISED DOWN FROM MAJOR TO MODERATE FLOODING FOR THE WAPSI
AT ANAMOSA SHAW ROAD. THIS LEAVES WAPSI AT DEWITT AND THE
IOWA RIVER AT MARENGO AS REMAINING POINTS FCST TO REACH MAJOR FS.

POTENTIAL STILL EXISTS FOR ANOTHER ROUND OF HEAVY RAIN MON INTO TUE..
MAINLY LATE MON NGT INTO TUE AM... AS MODELS SUGGESTING POTENTIAL
FOR CONVECTIVE COMPLEX IN THE PLAINS TO ROLL E/SE DOWN ACROSS THE
AREA NORTH OF SFC WARM FRONT. THIS LOOKS TO BE FAIRLY PROGRESSIVE
WHICH WOULD BE GOOD NEWS IN KEEPING AMOUNTS MORE MANAGEABLE... WITH
IMPACTS MAINLY TO SLOW RATE OF FALL ON RIVERS. HOWEVER... HAVE SOME
CONCERNS WITH POTENTIAL FOR BACKBUILDING OR CELL TRAINING WITH SEVERAL
MODELS SHOWING VEERED LOW LEVEL JET INTO AREA TUE AM. IF THIS WERE
TO OCCUR...AND DEPENDING ON LOCATION...POTENTIAL TO ENHANCE RAINFALL
AMOUNTS AND POSSIBLY PROLONG CRESTS OR PRODUCE SECONDARY HIGHER CRESTS.
HOPEFULLY SHOULD BE ABLE TO REFINE HEAVY RAIN POTENTIAL... AND
LOCATION/AMOUNTS AND POTENTIAL IMPACTS ON AREA TRIBUTARY RIVERS NEXT
24 HOURS.   ..MCCLURE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

MCCLURE/HAASE
Hazardous weather outlook, May 31, 3:50 AM CST, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT SAT MAY 31 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-011000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
450 AM CDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING NORTH OF A LINE FROM WALNUT ILLINOIS...THROUGH THE QUAD
CITIES...TO VINTON IOWA. THE MAIN SEVERE WEATHER THREATS ARE WIND
GUSTS UP TO 60 MPH AND HAIL UP TO THE SIZE OF NICKELS. ISOLATED
SEVERE STORMS WILL BE MOST LIKELY BETWEEN THE HOURS OF 4 PM AND 7
PM.

RUNOFF FROM RECENT HEAVY RAINFALL WILL CONTINUE TO CAUSE
SIGNIFICANT RISES...AND IN SOME INSTANCES MODERATE TO MAJOR
FLOODING...ON TRIBUTARY RIVERS IN EASTERN IOWA. MORE DETAILED AND
UPDATED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT
PRODUCT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MONDAY...THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER MUCH OF THE
AREA. THE PRIMARY THREAT WILL BE LARGE HAIL.

TUESDAY THROUGH FRIDAY...AN ACTIVE WEATHER PATTERN WILL PROVIDE A
FAVORABLE SETUP FOR DAILY THUNDERSTORM CHANCES. THERE WILL BE THE
POTENTIAL FOR SEVERE THUNDERSTORMS EACH DAY. IT IS TOO EARLY TO
DETERMINE MORE SPECIFIC SEVERE WEATHER THREATS OR AREAS AT MOST
RISK.

ON-GOING MINOR TO MAJOR FLOODING WILL CONTINUE ON TRIBUTARY RIVERS
IN EASTERN IOWA. HEAVY RAINFALL FROM THUNDERSTORMS MAY FURTHER
CONTRIBUTE TO THIS FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENT
PRODUCT FOR MORE SPECIFIC INFORMATION.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

SHEETS

In the hours before

Local storm report, May 31, 9:56 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     HAIL             W MALDEN                41.42N 89.37W
05/31/2008  M0.88 INCH       BUREAU             IL   TRAINED SPOTTER

&&

DLF
Local storm report, May 31, 9:57 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1057 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     HAIL             MALDEN                  41.42N 89.37W
05/31/2008  E1.75 INCH       BUREAU             IL   TRAINED SPOTTER

&&

TERRYS
Local storm report, May 31, 9:59 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1059 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     TSTM WND GST     MALDEN                  41.42N 89.37W
05/31/2008  E60 MPH          BUREAU             IL   TRAINED SPOTTER

            4 INCH DIAMETER TREE BRANCH DOWN.

&&

ERVIN
Local storm report, May 31, 10:16 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1116 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             3 NNE DEPUE             41.37N 89.28W
05/31/2008  M0.88 INCH       BUREAU             IL   TRAINED SPOTTER

            PEA TO NICKEL HAIL COVERING THE GROUND.

&&

ERVIN
Local storm report, May 31, 10:19 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1119 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 PM     HAIL             3 NNE DEPUE             41.37N 89.28W
05/31/2008  M0.88 INCH       BUREAU             IL   TRAINED SPOTTER

            PEA TO NICKEL HAIL COVERING THE GROUND.

&&

ERVIN
Local storm report, May 31, 10:59 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1159 PM CDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1106 PM     HAIL             5 WSW PERU              41.32N 89.22W
05/31/2008  M0.75 INCH       BUREAU             IL   TRAINED SPOTTER

&&

ERVIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 flood. Local standard time, as filed.

Flood, Carroll

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Carroll County, 9.36 mi WNW of Marcus to 6.36 mi W of Thomson
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.190, -90.345

Flood, Hancock

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Hancock County, 2.28 mi NNE of Niota to 4.04 mi W of Tioga
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.648, -91.257

Flood, Henderson

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Henderson County, 2.95 mi NW of Big River St Forest to 9 mi NNE of Big River St Forest
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.060, -90.961

The record crest on the Mississippi River at Gladstone occurred on June 17, 2008 at 22.26 feet. Flood stage is 10 feet.

Flood, Henry

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Henry County, 3.86 mi N of Shady Beach to 1.96 mi NE of Shady Beach
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.586, -90.194

Flood, Jo Daviess

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Jo Daviess County, 3.86 mi WNW of East Dubuque to 4.82 mi NE of East Dubuque
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
42.494, -90.703

Flood, Mercer

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Mercer County, 7.3 mi WNW of Eliza to 8.35 mi WNW of Eliza
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.338, -91.101

The record crest on the Mississippi River at Keithsburg occurred on June 17, 2008 at 24.49 feet. Flood stage is 14 feet.

Flood, Rock Island

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Rock Island County, 6.85 mi N of Cordova to 8.89 mi WSW of Illinois City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.779, -90.305

Flood, Whiteside

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Whiteside County, 4.79 mi NNW of Fulton to 3.85 mi NE of Fulton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.934, -90.206

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyWarnings in Illinois, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117307, 117310, 117312, 117314, 117319, 117320, 117324, 117327.